Thunderstorm Wind, Bolivar
- When
- November 18, 4:30 AM CST
- Where
- Bolivar County, Pace
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.800, -90.867
A few windows were blown out of a jeep.
26 thunderstorm wind, 6 tornado, 1 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 18, 3:30 AM CST, 1 hour earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CST TUE NOV 18 2003
.DISCUSSION...THIS MORNINGS FORECAST WILL REVOLVE AROUND THE
PROGRESSION OF THE CONVECTIVE LINE AND SUBSEQUENT CONVECTIVE DEVELOP
THROUGH THIS EVENING. AT 08Z...TSRA LINE WAS ENTERING THE WESTERN
CWA WITH AND EASTWARD SPEED OF 30KTS. LINEAR INTERPRETATION BRINGS
THIS LINE NEAR I-55 BY 12Z. THE MID-LEVEL SHORT WAVE (S/W)...THAT IS
DRIVING THIS LINE...WILL LIFT QUICKLY TO THE NE. THIS LOOKS TO CAUSE
THE CONVECTIVE LINE TO PIVOT SOMEWHAT AND HAVE THE SOUTHERN SECTION
OF THE LINE SLOW AND LINGER LONGER OVER THE SOUTHERN COUNTIES. ONE
MAJOR LIMITING FACTOR WITH THIS ENTIRE SYSTEM IS INSTABILITY.
THROUGH THE REST OF TODAY...THE BEST INSTABILITY WILL EXIST OVER THE
FAR SOUTHERN COUNTIES AND THEN SHIFT TOWARD THE SE AND E CENTRAL
COUNTIES SHORTLY AFTER MIDDAY. WHERE THE INSTABILITY WILL BE THE
HIGHEST WILL BE THE POSSIBLE LOCATION OF THE LINGERING LINE. HIGHER
INSTABILITY AND SLOWER MOVEMENT WILL RESULT IN MORE EFFICIENT RAIN
PRODUCING STORMS AND A LONGER DURATION OF THE HEAVY RAIN. WITH
THIS...WILL ISSUE A FLASH FLOOD WATCH FOR PARISHES AND COUNTIES
ALONG AND SOUTH OF I-20 TODAY. WE HAVE BEEN DRY FOR SOME TIME...BUT
IF WE CAN GET TRAINING CELLS WITHIN THE LINE...1 TO 2 IN CAN QUICKLY
BECOME 2 TO 4. IF 2+ IN CAN FALL IN A SHORT TIME SOME FLOODING CAN
OCCUR.
KINEMATIC FIELDS WITH THIS SYSTEM CONTINUE TO BE IMPRESSIVE...BUT
THE LACK OF GOOD INSTABILITY IS HOLDING DOWN THE SEVERE STORMS FOR
NOW. INSTABILITY IS FORECAST TO BE A BIT BETTER OVER THE S AND SE
LATER TODAY AND WHEN THIS OCCURS...SVR WX WILL BE MORE
LIKELY...MAINLY ALONG AND SOUTH OF I-20. DAMAGING WINDS AND ISOLATED
TORNADOES STILL SEEM TO BE THE MAIN RISK.
LATER THIS AFTERNOON...BEHIND THE CONVECTIVE LINE...THERE STILL WILL
BE THE FRONT TO DEAL WITH. IF AREAS WEST OF I-55 AND SEE JUST A BIT
OF SUN...INSTABILITY WILL INCREASE SUBSTANTIALLY...SBCAPES 1000-1500
J/KG. THIS WILL ALL BE JUST AHEAD OF THE MID-LEVEL COLD POOL AND
ASSOCIATED JET STEAK OF 75-90KTS ALSO...500MB TEMPS WILL BE
FALLING TO -20 WHAT THIS ALL MEANS IS...SVR HAIL POTENTIAL WITH THE
COLD CORE AS IT MOVES EAST OVER THE CWA. WILL MENTION IN HWO.
WILL CLEAR THINGS OUT ON WED AS SOME LINGER COLD AIR CU WILL FINALLY
EXIT TO OUR EAST DURING THE EARLY AFTERNOON. REST OF THE FORECAST
WILL BE PLEASANT WITH DRY / CLEAR CONDITIONS THROUGH FRI. NEXT
SYSTEM LOOKS TO EFFECT THE CWA ON SUN/MON.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 55 64 39 67 / + 5 0 0 0
MERIDIAN 75 57 62 42 67 / + 5 0 0 0
&&
.JAN WATCHES/WARNING/ADVISORIES...
MS...TORNADO WATCH UNTIL 8AM...ZONES
MSZ018-019-034-040-041-047-053-059>061-
025>028-035>038-042>045-048>05 1-054>056-062>065.
FLASH FLOOD WATCH TODAY...ZONES
MSZ053-059>061-054>056-062>065-057-058-066-072>074.
LA...TORNADO WATCH UNTIL 8AM...ZONES
LAZ007-008-009-015-016-023-024>026.
FLASH FLOOD WATCH TODAY...ZONES 024>026.
AR...TORNADO WATCH UNTIL 8AM...ZONES ARZ074-075.
&&
36/ENTREMONTARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 182040- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 240 PM CST MON NOV 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS ARE ANTICIPATED ACROSS THE ENTIRE COUNTY WARNING AREA TONIGHT AND TUESDAY. DAMAGING WIND GUSTS...HAIL AND ISOLATED TORNADOES ARE POSSIBLE THROUGHOUT THE REGION. A SQUALL LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP OVER EASTERN TEXAS THIS AFTERNOON AND PROGRESS EASTWARD THROUGH THE LATE AFTERNOON AND EVENING HOURS. BY MIDNIGHT...THIS LINE OF THUNDERSTORMS WILL BE POISED TO ENTER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. THIS LINE WILL SPREAD EASTWARD TOWARD THE INTERSTATE 55 CORRIDOR BY DAYBREAK AND INTO EASTERN MISSISSIPPI DURING THE MID AND LATE MORNING HOURS OF TUESDAY. A WARM...VERY MOIST AIRMASS HAS SETTLED OVER THE LOWER MISSISSIPPI RIVER VALLEY. TO THE WEST...OVER THE HIGH PLAINS STATES...A VIGOROUS UPPER LEVEL DISTURBANCE HAS DEVELOPED. VERY STRONG WIND FIELDS AT ALL LEVELS OF THE ATMOSPHERE WILL WORK IN TANDEM WITH THIS MOIST...UNSTABLE AIRMASS TO PRODUCE SIGNIFICANT...POTENTIALLY WIDESPREAD DAMAGING WIND GUSTS. IN ADDITION...THERE IS A POTENTIAL FOR ISOLATED SUPERCELL THUNDERSTORMS TO DEVELOP AHEAD OF THE SQUALL LINE. WIND PROFILES IN THE LOWEST LEVELS OF THE ATMOSPHERE SUGGEST THAT ANY THUNDERSTORMS THAT DEVELOP AHEAD OF THIS SQUALL LINE WILL ROTATE AND HAVE THE POTENTIAL TO PRODUCE TORNADOES. PLEASE STAY TUNED TO YOUR NATIONAL WEATHER SERVICE VIA NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION STATIONS CONCERNING FURTHER FORECASTS AND ADVISORIES ON THIS POTENTIALLY DANGEROUS SITUATION. ...FLOODING... HEAVY RAINFALL IS EXPECTED OVER THE ENTIRE COUNTY WARNING AREA TONIGHT AND TUESDAY. ONE TO TWO INCHES OF RAIN IS EXPECTED AS A SQUALL LINE MOVES FROM WEST TO EAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. TORRENTIAL DOWNPOURS AND PONDING OF WATER ON ROADWAYS IS EXPECTED AS THIS LINE MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL BE NEEDED LATE THIS EVENING THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Little Rock radar (KLZK), 172 km away, was scanning. The volume nearest the first event began at 10:29 UTC.
26 thunderstorm wind, 6 tornado, 1 flash flood, 1 hail. Local standard time, as filed.
A few windows were blown out of a jeep.
Heavy rains, between 3 and 4 inches, fell across Cleveland MS in one to two hours. This heavy rain flooded several streets with a few businesses having nearly one foot of water in them.
A few trees were blown down.
Minor roof damage occurred to two homes, a barn was destroyed and a few trees were blown down.
This weak tornado touched down along Highway 465 four miles northwest of Eagle Bend and downed a few trees as it moved to the northeast. At 536 CST, this tornado moved into Issaquena county.
This tornado moved into Issaquena county from Warren county at 536 CST. The tornado continued to move northeast while it snapped and uprooted numerous trees.
This brief tornado demolished a large storage shed and uprooted several trees.
Two trees were blown down.
A few trees were blown down.
A few powerlines were blown down in northeast Jackson.
A few trees and powerlines were blown down.
A few trees were blown down.
A few trees were blown down.
A weak tornado touched down 5 miles southwest of Magee and moved northeast through the City. As the tornado moved through Magee, it tore part of the roof off of Magee Elementary School. Along the tornado path, numerous trees were snapped and uprooted along with minor roof damage to a few homes. This tornado was on the ground for 10.5 miles before it moved into Simpson county, 4 miles west of Cohay, at 837 CST.
This tornado moved into Smith county from Simpson county at 837 CST. This tornado continued to move northeast and along its path it snapped and downed numerous trees and caused minor damage to 18 homes. As the tornado passed just south of Raleigh MS, a mobile home was destroyed. The tornado dissipated 3 miles east northeast of Raleigh MS.
Several large branches were blown down.
A few trees and powerlines were blown down.
A few trees were blown down.
A few trees were blown down.
A few trees were blown down along the Neshoba and Newton county line.
A few trees were blown down.
A few trees were blown down on Baker Street.
Two trees were blown down.
Tin was blown off of a barn and large limbs were blown down.
Sixteen trees were blown down along highway 39.
A roof was damaged on a house.
This weak tornado downed a few trees.
A few trees were blown down.
A few trees were blown down in town.
A roof was damaged on a house.
Minor roof damage occurred to a few homes.
Two trees were blown down.
Scattered powerlines were blown down across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyThe tornado archive for Mississippi, 2003Warnings in Mississippi, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336213, 5336597, 5336214, 5336601, 5336598, 5336599, 5336600, 5336504, 5336129, 5336210, 5336503, 5336209, 5336502, 5336126, 5336127, 5336595, 5336596, 5336501, 5336499, 5336500, 5336216, 5336217, 5336218, 5336496, 5336128, 5336130, 5336497, 5336498, 5336208, 5336215, 5336219, 5336207, 5336211, 5336212.